Buffalo, New York
A 20-year-old female asked:
my 3yr old nephew took the baby powder and dumped nearly the whole thing. i was just wondering if inhaling it is dangerous? how would i know if hedid?
1 doctor answer • 1 doctor weighed in
Pediatrics 46 years experience
Possibly: There have been reports of lung irritation/inflammation after inhaling the talc in many baby powders. This would show up as a cough/ sudden or gradual increase in the effort of breathing. Xrays may show a non specific pattern of infiltrate but the event could develop into a pneumonia.
4.4k viewsAnswered >2 years ago
Last updated Mar 3, 2014
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.